MAUDE Adverse Event Report: KYOCERA MEDICAL TECHNOLOGIES, INC. KYOCERA MEDICAL TECHNOLOGIES, INC.; SA CERVICAL SCREW 4.0MM SELF TAPPING, 12MM

KYOCERA MEDICAL TECHNOLOGIES, INC. KYOCERA MEDICAL TECHNOLOGIES, INC.; SA CERVICAL SCREW 4.0MM SELF TAPPING, 12MM
Model Number S 150
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an expired cervical screw was inadvertently implanted into the patient and immediately taken out.There was no reported patient injury/infection.No revision surgery was reported.The expiration date is located on multiple layers of the packaging.This event is confirmed as a user related error with no malfunction of the device.Review of manufacturing records confirms product was manufactured to specification and there is no indication of a product quality issue with respect to design, manufacturing, or labeling.To date, this is the only reported complaint from this manufacturing lot released for distribution in (b)(6) 2016.Should additional information be provided, a supplemental mdr will be submitted.Expired implant was discarded and not returned.
 
Event or Problem Description
An expired screw was used during procedure.Screw expired (b)(6) 2021.Screw was immediately taken out and replaced with an unexpired screw.Note: no revision surgery occurred.

Brand Name
KYOCERA MEDICAL TECHNOLOGIES, INC.
Common Device Name
SA CERVICAL SCREW 4.0MM SELF TAPPING, 12MM
Manufacturer (Section D)
KYOCERA MEDICAL TECHNOLOGIES, INC.
1200 california st.
suite 210
redlands CA 92374
Manufacturer (Section G)
KYOCERA MEDICAL TECHNOLOGIES, INC.
1200 california st.
suite 210
redlands CA 92374
Manufacturer Contact
anthony debenedictis
1200 california st.
suite 210
redlands, CA 92374
9095572160
MDR Report Key13006482
Report Number3015398319-2021-00003
Device Sequence Number20042632
Product Code ODP
UDI-Device Identifier00841523118045
UDI-Public00841523118045
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153250
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberS 150
Device Catalogue Number1050-240-012
Device Lot Number3683-3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown